MAUDE Adverse Event Report: DePuy Orthopaedics Inc US PINNACLE POROCOAT; Pinnacle Hip System : Hip Metal Acetabular Cups

DePuy Orthopaedics Inc US PINNACLE POROCOAT; Pinnacle Hip System : Hip Metal Acetabular Cups
Catalog Number 121701050
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Swelling/ Edema (4577)
Date of Event 06/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent total hip arthroplasty (tha) on (b)(6) 2024.The then presented to the emergency department on (b)(6) 2026, complaining of severe pain in the left hip which had worsened significantly since the previous evening.Weight-bearing on the left leg was barely possible; the patient denied any preceding trauma.The patient had repeatedly noticed a "grinding" or "popping" sensation in the left hip while walking.An earlier consultation on (b)(6) 2026, due to increasing hip discomfort, had revealed no radiological or ct evidence of prosthesis loosening, periprosthetic fracture, or inlay dislocation.At that time, the femoral head appeared properly centered within the acetabular component.Current diagnostic imaging revealed an eccentric position of the prosthetic head within the acetabular component.Ct findings raised suspicion of inlay dislocation or a material defect in the hip prosthesis.Additionally, an extensive periprosthetic fluid collection containing air pockets was noted.However, clinical and laboratory findings showed no evidence of an acute infection.Based on these findings, an indication for emergency surgical revision was established.Cup, head, and inlay were revised.Intraoperative findings revealed complete dislocation of the inlay, with the ceramic head in direct contact with the acetabular component.The acetabular component showed marked abrasion and significant material destruction but no signs of loosening.It is assumed that the inlay dislocation was not yet present at the time of the consultation on (b)(6) 2026.However, the intraoperative findings indicate a pre-existing degenerative process that ultimately led to complete inlay dislocation and acute pain symptoms.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: a2: patient was born in 1968.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.

Brand Name
PINNACLE POROCOAT
Common Device Name
Pinnacle Hip System : Hip Metal Acetabular Cups
Manufacturer (Section D)
DePuy Orthopaedics Inc US
700 orthopaedic drive
warsaw IN 46581 -098
Manufacturer (Section G)
JTE Warsaw Mfg Site
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
+1(908)386-3534
MDR Report Key50045238
Report Number1818910-2026-12774
Device Sequence Number9617549
Product Code LPH
UDI-Device Identifier10603295008545
UDI-Public(01)10603295008545
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K231873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121701050
Device Lot NumberM68W09
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/12/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/06/2026
Supplement Date Received by Manufacturer07/28/2026
08/11/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date07/29/2026
08/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale